I have a problem with the permanent filler Aquamid. Several times they removed granulomas and I'm afraid that they again have to do this. But the side effects are more worse, some of them dark circles, pale face, tired look, etc.. What can I do about this? I already have a very healthy lifestyle.
What Can Be Done for Aquamid Side Effects?
Doctor Answers 3
Poly-acrylamide gel fillers
Aquamid is one of many different products classified as permanent fillers and consisting of a poly acrylamide gel.
It is my overall impresssion that aquamid has had a good safety record and that more problems have been encountered with Bio-Alkamid.
Inejction techniques vary among the two products with the forme advocating a linear threading technique and the latter generally using a depot technique.
Are you sure, you had Aquamid?
Treatment would initial consist of attempting to extract the product and submitting any samples for microbiologic studies. Subequent antimicrobial treatment would be based on sensitivity reports.
Granulomas are more difficult to treat and may require steroid therapy but that is not without risk or side effects.
I don't understand why you are experiencing dark cirlces and pale face as a result of this? You may benefit from autologous fat grafting but I would first try to get your current situation under control.
Dangers of aquamid and other permanent fillers
Aquamid like so many other permanent and semipermanent fillers out there are very likely to cause problems if infected into the face. In general these products are or become less elastic and cause atrophy of facial fat and actually cause premature aging. All semipermanent and permanent fillers are also prone to granuloma formation and even late infections. When I treat people who have had sequelae of such fillers I use a combined approach of specialized fat grafting to the frace and removal of the old filler. The fat restores youthful volume and rejuventaes the skin and facial tissues. This actually corrects your concerns and makes you appear refreshed and rested.
I hope this helps!
All the best,
Rian A. Maercks M.D.
Removing fillers from the lips
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.